Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2020, 1:11 AM CDT for Leake County, Rankin County, Scott County, Mississippi. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2020, 1:11 AM CDT (06:11 UTC)
- Expired
- Mar 29, 2020, 1:40 AM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leake County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 1:20 AM CDT | HAIL 1 | 3 W Midway, MS | PICTURE OF QUARTER SIZE HAIL NEAR LENA. |
| Mar 29, 1:28 AM CDT | HAIL 1 | 1 N Walnut Grove, MS | NICKEL AND QUARTER SIZE HAIL FELL IN WALNUT GROVE. |
| Mar 29, 1:28 AM CDT | HAIL 1.5 | 1 N Walnut Grove, MS | HAIL UP TO PING PONG BALL SIZE FELL IN WALNUT GROVE. PICTURE SUBMITTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 9:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
231
WUUS54 KJAN 290611
SVRJAN
MSC079-121-123-290700-
/O.NEW.KJAN.SV.W.0092.200329T0611Z-200329T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
111 AM CDT Sun Mar 29 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Leake County in central Mississippi...
Northeastern Rankin County in central Mississippi...
Scott County in central Mississippi...
* Until 200 AM CDT.
* At 111 AM CDT, a severe thunderstorm was located over Leesburg, or
7 miles northwest of Morton, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Forkville and Ludlow around 120 AM CDT.
Harperville and Hillsboro around 130 AM CDT.
Steele and Tuscola around 135 AM CDT.
Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove, Sebastopol and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 AM CDT for central and
east central Mississippi.
LAT...LON 3238 8932 3231 8974 3249 8986 3281 8941
3260 8932
TIME...MOT...LOC 0611Z 242DEG 41KT 3243 8975
HAIL...1.00IN
WIND...60MPH
$$
NF2 follow-up statements
713
WWUS54 KJAN 290623
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
123 AM CDT Sun Mar 29 2020
MSC121-290631-
/O.CAN.KJAN.SV.W.0092.000000T0000Z-200329T0700Z/
Rankin MS-
123 AM CDT Sun Mar 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANKIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for central and
east central Mississippi.
LAT...LON 3231 8973 3245 8971 3259 8972 3281 8941
3260 8932 3238 8932
TIME...MOT...LOC 0621Z 237DEG 51KT 3254 8958
$$
MSC079-123-290700-
/O.CON.KJAN.SV.W.0092.000000T0000Z-200329T0700Z/
Leake MS-Scott MS-
123 AM CDT Sun Mar 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHERN LEAKE AND CENTRAL SCOTT COUNTIES...
At 121 AM CDT, a severe thunderstorm was located near Tuscola, or
near Harperville, moving northeast at 60 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Tuscola around 125 AM CDT.
Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove, Sebastopol and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A Tornado Watch remains in effect until 400 AM CDT for central and
east central Mississippi.
LAT...LON 3231 8973 3245 8971 3259 8972 3281 8941
3260 8932 3238 8932
TIME...MOT...LOC 0621Z 237DEG 51KT 3254 8958
HAIL...1.50IN
WIND...60MPH
$$
NF239
WWUS54 KJAN 290640
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
140 AM CDT Sun Mar 29 2020
MSC079-123-290650-
/O.CAN.KJAN.SV.W.0092.000000T0000Z-200329T0700Z/
Leake MS-Scott MS-
140 AM CDT Sun Mar 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEAKE AND SCOTT
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 AM CDT for central and
east central Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3231 8973 3245 8971 3259 8972 3281 8941
3260 8932 3238 8932
TIME...MOT...LOC 0639Z 242DEG 41KT 3264 8935
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 12:39 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 29, 12:39 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1239 AM CDT Sun Mar 29 2020 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: A cold front is moving across the area tonight and this boundary will continue moving east, exiting the area by 10-12Z. A mix of VFR/MVFR conditions prevail as showers/thunderstorms are occuring along and behind the front. As the front continues its trek eastward, VFR conditions will return from west to east with most sites becoming VFR after 11-12Z. VFR conditions will continue through the end of the period. Southerly winds ahead of the boundary will swing around to the northwest after frontal passage. /15/ && .DISCUSSION... The frontal boundary has made it into our CWA and past Greenville as well as Bastrop. A few storms have been severe with a couple trees reported down in northeast Louisiana and some dime size hail in Dermott. Otherwise, no other reports have been received here. Another tornado watch has been issued for central and northern MS through 4 AM. Though, the main threat with these storms tonight will be large hail, followed by damaging wind gusts. With 0-3km bulk shear vectors oriented about 50 degrees and at 50 kts in northeast MS, an isolated tornado cannot be ruled out either. The greatest threat lies north of the Natchez Trace with a marginal risk along and south of that line. We will continue to watch this system as it crosses the CWA and anticipate it to clear our area by 12Z. As for the forecast and grids, not much update to it was needed. The grids match pretty well with the current obs. /10/ Prior discussion below: Tonight and Sunday...High pressure will continue weakening over the region, as a deepening closed low aloft lifts northeast from the Central Plains towards the Great Lakes region overnight. As a surface low does likewise, it will drag a cold front east into and through the forecast area this evening into Sunday morning. Chances for showers and thunderstorms will increase west to east across the CWA beginning late this afternoon, with the best rain chances expected this evening into late tonight, and chances finally coming to an end across southeast portions of the CWA late Sunday morning. The potential for severe storms remains possible late this afternoon into tonight as the front approaches and later moves through the area overnight. Damaging winds of 60-70 mph, quarter size hail, and tornadoes will be possible, especially over the northwest Delta region where the better combination of forcing, instability, and wind shear exists. There, a "Slight Risk" for severe storms resides from late this afternoon into tonight. Across much of the remainder of the CWA, a "Marginal Risk" for isolated severe storms exists from late this afternoon through tonight. Damaging wind gusts and hail up to the size of quarters are possible, and a tornado cannot be ruled out. As the front progresses further east through early Sunday morning, the better forcing will reside north of the CWA and instability will be waning. As a result, storm intensity is currently expected to be on the downtrend as the front moves into East Central and Southeast Mississippi. Sunday, winds will eventually become more northwesterly behind the front as high pressure builds back into the region. A return to quiet weather is expected. Cooler drier conditions will exist during the day under partly to mostly sunny skies. Highs will range from the lower 70s to around 80s. /19/ Sunday night through Saturday...High pressure will continue from Sunday night into Monday morning, but a fast-moving significant shortwave trough expected to move across the Lower Mississippi Valley region later Monday into Tuesday time frame. The wave will induce a low pressure system, the center of which should move roughly along the I-20 corridor bringing the warm sector into southern portions of the forecast area. Strong moisture transport should bring fairly widespread convective precipitation along/north of the warm front with the best low level theta-e advection and frontogenesis still expected to focus over the Delta and into northern portions of the ArkLaMiss region. Some threat for heavy rainfall could evolve in this area and will monitor for eventual inclusion in the HWO. In terms of severe weather, we have a slight/marginal risk for portions of the area, and this is somewhat conditional given the questionable quality of the low level airmass somewhat disjointed setup with greater ascent and convective potential displaced to the north of the suppressed, richer boundary layer moisture to the south. In any case, there will be very strong wind shear that result in an increasing severe threat if BL moisture quality is greater than forecast. Also, forecast soundings do not suggest BL stability would be enough to completely impede surface-based severe weather. In the wake of the early week storm system, expect a dry, quiet stretch of weather to persist for the mid to late week as high pressures returns. Temperatures should be near climatological normal with highs getting into the mid-upper 60s/lower-mid 70s while lows range from the mid 40s to lower 50s for the most part. If skies manage to stay clear, low temperatures could be a bit cooler than forecast, but guidance suggests there will be a threat for thick cirrus to develop Wed night. Going into next weekend, we could see the next shortwave trough bring increasing rain chances to the ArkLaMiss. This system should be fairly suppressed with not much chance for very impactful weather. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 59 79 58 75 / 84 9 21 37 Meridian 63 79 57 76 / 64 17 15 23 Vicksburg 58 76 59 73 / 88 6 23 54 Hattiesburg 66 80 61 79 / 59 18 9 20 Natchez 59 78 60 75 / 88 8 23 55 Greenville 55 72 56 69 / 87 1 26 62 Greenwood 57 74 57 71 / 97 4 25 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15
Hazardous weather outlook, Mar 28, 10:52 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1052 PM CDT Sat Mar 28 2020 ARZ074-LAZ007-015-MSZ052-055>058-061>066-072>074-300400- Ashley-Morehouse-Richland-Lauderdale-Simpson-Smith-Jasper-Clarke- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 1052 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...The rest of Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible Monday night over much of the forecast area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night. ARZ075-LAZ008-009-016-023>026-MSZ018-038-039-044>051-053-054-059- 060-300400- Chicot-West Carroll-East Carroll-Madison LA-Franklin LA-Catahoula- Tensas-Concordia-Bolivar-Winston-Noxubee-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Jefferson-Adams- 1052 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and southwest Mississippi. .DAY ONE...The rest of Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...the rest of tonight Isolated severe thunderstorms will be possible through early Sunday morning. These storms could produce damaging wind gusts and hail up to the size of quarters. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible Monday night over much of the forecast area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight and Monday through Monday night. MSZ019-025>037-040>043-300400- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Madison MS- 1052 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...The rest of Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...the rest of tonight Severe thunderstorms will be possible through early Sunday morning. These thunderstorms could produce damaging wind gusts of 60 to 70 mph and hail up to the size of quarters. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible Monday night over much of the forecast area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight and Monday through Monday night. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 28, 8:32 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
832 PM CDT Sat Mar 28 2020
ARZ075-290200-
Chicot AR-
832 PM CDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
900 PM CDT...
At 832 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Dermott, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Dermott around 840 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Arkansas...and northwestern Mississippi.
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3353 9122 3352 9120
3352 9122 3339 9146 3356 9145 3356 9135
TIME...MOT...LOC 0132Z 234DEG 48KT 3347 9155
TWLocal storm report, Mar 28, 8:35 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG MANGHAM 32.31N 91.77W
03/28/2020 RICHLAND LA LAW ENFORCEMENT
TWO TREES DOWN...REPORTED BY RICHLAND SO.
&&
ECSpecial weather statement, Mar 28, 8:38 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
838 PM CDT Sat Mar 28 2020
MSZ018-290230-
Bolivar MS-
838 PM CDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 930
PM CDT...
At 838 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lucca Landing, or 7 miles southeast of Rohwer, moving northeast
at 65 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rosedale around 850 PM CDT.
Gunnison around 900 PM CDT.
Shelby, Mound Bayou and Deeson around 905 PM CDT.
Other locations impacted by this storm include Alligator,
Winstonville, Beulah, Duncan and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.
LAT...LON 3412 9066 3393 9066 3358 9115 3369 9122
3367 9104 3377 9115 3378 9099 3385 9107
3393 9101 3397 9109 3400 9102 3396 9097
3402 9099 3402 9090 3409 9087 3411 9094
3412 9095
TIME...MOT...LOC 0138Z 231DEG 55KT 3370 9118
TWSpecial weather statement, Mar 29, 12:06 AM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Jackson MS 1206 AM CDT Sun Mar 29 2020 MSZ048-049-054-290530- Copiah MS-Hinds MS-Rankin MS- 1206 AM CDT Sun Mar 29 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...SOUTHERN HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 1230 AM CDT... At 1206 AM CDT, Meteorologists were tracking a strong thunderstorm near Utica, or 14 miles northwest of Crystal Springs, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Dry Grove around 1210 AM CDT. Raymond around 1215 AM CDT. Jackson around 1220 AM CDT. Clinton and Byram around 1225 AM CDT. Other locations impacted by this storm include Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3191 9067 3209 9069 3242 9033 3212 9010 TIME...MOT...LOC 0506Z 236DEG 48KT 3213 9053 NF
Special weather statement, Mar 29, 12:49 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
1249 AM CDT Sun Mar 29 2020
MSZ028-032-033-037-038-043>045-049-050-290615-
Scott MS-Oktibbeha MS-Neshoba MS-Attala MS-Leake MS-Winston MS-
Rankin MS-Montgomery MS-Madison MS-Choctaw MS-
1249 AM CDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT LEAKE...CHOCTAW...NORTHEASTERN
RANKIN...WESTERN OKTIBBEHA...EASTERN ATTALA...WESTERN WINSTON...
NORTHERN SCOTT...SOUTHEASTERN MONTGOMERY...WESTERN NESHOBA AND EAST
CENTRAL MADISON COUNTIES UNTIL 115 AM CDT...
At 1249 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Hesterville to near Singleton to
near Pisgah. Movement was northeast at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Philadelphia, Kosciusko, Louisville, Carthage, Edinburg, Harperville,
Pearl River, Ackerman, Goshen Springs, Ludlow, Renfroe, Pisgah,
Smyrna, Tuscola, Sherwood, Steele, Chester, Dowdville, Zama and
Madden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CDT for central, north
central, northeastern and east central Mississippi.
LAT...LON 3320 8896 3257 8929 3257 8932 3249 8933
3246 8993 3288 8961 3331 8956 3347 8934
3356 8902 3357 8893
TIME...MOT...LOC 0549Z 240DEG 52KT 3316 8955 3291 8957 3251 8987
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Mar 28, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 24 min |
| Mar 28, 8:38 PM CDT | Special Weather Statement | JAN | Bolivar | 52 min |
| Mar 28, 9:19 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 18 min |
| Mar 28, 10:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 31 min |
| Mar 29, 12:06 AM CDT | Special Weather Statement | JAN | Hinds | 24 min |
| Mar 29, 12:37 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 38 min |
| Mar 29, 12:49 AM CDT | Special Weather Statement | JAN | Choctaw, Leake, Winston | 26 min |
| Mar 29, 1:16 AM CDT | Special Weather Statement | JAN | Neshoba, Oktibbeha, Winston | 29 min |
| Mar 29, 1:30 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 45 min |
| Mar 29, 1:31 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 44 min |
| Mar 29, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 39 min |
| Mar 29, 2:04 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 41 min |
| Mar 29, 2:14 AM CDT | Special Weather Statement | JAN | Lowndes | 16 min |
| Mar 29, 2:19 AM CDT | Special Weather Statement | JAN | Simpson | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.